MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC RADIESSE(+) INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC RADIESSE(+) INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE
Catalog Number 8063M0K2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Sinusitis (4844)
Date of Event 11/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was assessed as reportable to the fda as the event sinusitis (sinusitis) was deemed to meet serious injury criteria of necessitated medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure.The device history record of radiesse (+) injectable implant, lot number a00063740, was reviewed.A lot search was conducted on the reported lot and no other similar events were noted.Nonconformance were noted but none that would have contributed to this event.
 
Event or Problem Description
This case was linked to lssmv case numbers (b)(4), referring to the same patient.This spontaneous report was received from a us nurse and concerns a female patient.She was injected, with a total of 1.5 ml of radiesse(+), into the lateral zygomatic bone/lateral cheeks (off label use of device), on (b)(6) 2022.The patient was injected with 0.75 ml of radiesse(+) on each side.The patients medical history included depression, sarcoidosis, and allergy to penicillin.Concomitant medications included trintellix (ongoing), semaglutide (ongoing).The patients past medication included "penicillin".She was a alert and oriented to person, place and time (aaox3) with normal speech, thoughts kinetic gait and grooming.In (b)(6) 2022, after the treatment with radiesse(+), the patient experienced moderate swelling for around 5 to 7 days after injections.She was very tender on bilateral cheeks for 2 weeks.Everything healed appropriately and she had no more issues.On (b)(6) 2022, the patient was injected with a total of 0.6 ml of revanesse lips into the marionette lines.On the same day, she was concomitantly injected with a total of 1 ml of belotero balance lidocaine, into the tear troughs.The patient reported no swelling or difficulties with these injections.In (b)(6) 2022, 2 months after the radiesse(+) injection, she again had swelling.On sunday, (b)(6) 2022, the patient had back pain and laid on the hardwood floor face-down with her cheek on the floor and her husband tried to pop her back.Her left cheek absorbed most pressure while she was face down.She noted her cheeks were tender that evening.On monday (b)(6) 2022, the patient went to a chiropractor and was face down on the massage table where pressure was on the cheeks.On tuesday, she felt tenderness along cheekbones and into lower cheeks.On wednesday, she noted tenderness and slight edema.On thursday night she noted no pain on the cheeks and more significant swelling.On friday morning, she took zytrec with no relief and the swelling was much worse along with pain that was tight in the cheeks, worse in the left side along with edema.She was using ice packs at the day of this report and helped (as reported).The patient denied fever, any flu-like symptoms, body aches, chills, gastrointestinal upset within that timeframe, dry mouth and foul taste in mouth.In 2023, 2 weeks prior to this report, she started a testosterone treatment and t3 on bioidentical thyroid treatment.The patient had a suspected delayed hypersensitivity reaction to the radiesse(+) filler exacerbated by exposure to husband with viral illness (sick from (b)(6) 2022).The patient did not report being symptomatic, but the reporter suspected due to her close exposure, she had a possible immune reaction.That coupled with mechanical pressure on cheeks and might triggered an immune response to the filler.The reporter wanted to treat the patient with prednisolone dose 60 mg,50 mg,40 mg, 30 mg,20 mg, 10 mg per oral (po) dosed daily to taper in that fashion.She continued with ice packs and stayed hydrated.At that time, the reporter wanted to reach to seek further instruction.Swelling resolved after the treatment with prednisolone, but than came back after some time.The patient had the swelling in the jaw area on and off for the past few months prior to this report.The reporter was not in contact with the patient after the swelling initially resolved.On (b)(6) 2023 the patient had an mri to determine the cause of the swelling as it returned.The impression was postsurgical changes in the deep soft tissue of the face at the site of injection but without abscess formation (as reported).The physician believed that the patent had chronic sinusitis and suggested that the swelling was related to the filler injection.The physician also recommended surgery to alleviate the obstruction of the sinus cavity.The patient never experienced any pain or any other symptoms only swelling (as reported).On (b)(6) 2023, the patient presented for swelling and pain in the bilateral cheeks.Bilateral cheeks were flushed and had non-pitting edema.Due to the provided information, the outcome of the event sinusitis and delayed hypersensitivity reaction was considered as not resolved.The outcome of the event back pain was unknown.The outcome of the event moderate swelling and very tender was reported as resolved, in (b)(6) 2022.Follow-up information was received on 21-mar-2023: this case was upgraded to serious.The patients age and date of birth were provided.She was 48 years old at the time of the events (ambiguously reported as 49-year-old).Batch number was reported as a00063740 (expiry date: 06/2024).A lot search in the global safety database was conducted.The batch record review was received and the lot number for radiesse(+) was confirmed as a00063740 (expiry date: 06/2024).On (b)(6) 2022, 73 days after the treatment with radiesse(+), the patient experienced sinusitis, a delayed hypersensitivity reaction and back pain.The patient had a sinus surgery and the reporter had not heard from her since.Due to the provided information, the outcome of the events sinusitis was considered as unknown (changed from not resolved).The outcome of the other events remained unchanged.

Brand Name
RADIESSE(+) INJECTABLE IMPLANT
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
Manufacturer (Section G)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
Manufacturer Contact
product safety
6501 six forks rd
raleigh, NC 27615
9195828000
MDR Report Key16675124
Report Number3013840437-2023-00038
Device Sequence Number20444493
Product Code LMH
UDI-Device IdentifierM2138063M0K22
UDI-Public+M2138063M0K22/$$3240624A000637400
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/24/2024
Device Catalogue Number8063M0K2
Device Lot NumberA00063740
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2023
Initial Report FDA Received Date04/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1) BELOTERO BALANCE LIDOCAINE US; 2) REVANESSE(HYALURONIC ACID(0.6 ML,1 IN 1 TOTAL); 3) TRINTELLIX (VORTIOXETINE HYDROBROMIDE)ONGOING; 4) SEMAGLUTIDEONGOING
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexFemale